MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C82E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994)
Date of Event 01/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: etlw1613c93e sn (b)(4), expiration date: 2018-10-27, udi # (b)(4).Film evaluation summary: the exact cause of the left limb occlusion could not be determined from the films provided.The pre-implant anatomy is unknown, and images during implant were not available for review.The blood flow dynamics could not be assessed from the ct¿s provided.Thrombus was seen within the bifurcate aortic body, and the contra limb + limb extension on the left side were 100% occluded beginning at the level of the flow divider, extending distally into the left femoral artery where blood flow reconstituted.The bifurcate ipsi limb and limb extension were patent, and no occlusion was seen distal to the right limbs.It is possible that the occlusion may have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.The occlusion may be anatomy related.Near the mid-level of the calcified lcia, the left limb extension was acutely angulated approximately 70° laterally and at this lateral bend the limb was slightly compressed down to a minimum of 10mm od (6mm flow lumen diameter).The calcified femoral arteries may have also contributed.
 
Event or Problem Description
An endurant ii stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm.Vessel morphology was reported as there was severe calcification in the femoral arteries.It was reported that the patient presented emergently with a cold left foot and leg pain while walking.The ct revealed that there was occlusion of the left internal, external iliac arteries, and bilateral anterior tibial arteries.The patient was hospitalized and given an iv with heparin.The physician elected to perform a right femoral to left femoral bypass.The blood flow was restored and no complications.Per the physician¿s dictation in the operative report the severe calcification was most likely the cause of the thrombosis resulting in the occlusion in the left limb.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6305823
Report Number2953200-2017-00154
Device Sequence Number18840683
Product Code MIH
UDI-Device Identifier00643169467576
UDI-Public00643169467576
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2018
Device Model NumberETLW1616C82E
Device Catalogue NumberETLW1616C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by Manufacturer01/13/2017
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR